Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Amarillo, TX

January 12, 201416 counties in Texas

NWS Amarillo, TX issued this red flag warning at Jan 12, 2014, 3:20 AM CST for 16 counties in Texas. It took effect at Jan 12, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2014, 3:20 AM CST (09:20 UTC)
In effect from
Jan 12, 2014, 12:00 PM CST
Expired
Jan 12, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 33 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3330 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS84 KAMA 120920
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
320 AM CST SUN JAN 12 2014

TXZ011>013-016>018-122200-
/O.UPG.KAMA.FW.A.0001.140112T1800Z-140113T0000Z/
/O.NEW.KAMA.FW.W.0001.140112T1800Z-140113T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
320 AM CST SUN JAN 12 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWESTERN AND SOUTH CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...DEAF 
  SMITH...RANDALL...ARMSTRONG. 

* WIND: 20 FOOT WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  UP 40 MPH. 

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES AT OR BELOW 
  15 PERCENT. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP THIS
  AFTERNOON...AND CONTINUE UNTIL SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TXZ001-006>010-014-015-019-020-122200-
/O.NEW.KAMA.FW.W.0001.140112T1800Z-140113T0000Z/
DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-
DONLEY-COLLINGSWORTH-
320 AM CST SUN JAN 12 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
AND CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...
  HUTCHINSON...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY...
  COLLINGSWORTH.

* WIND: 20 FOOT WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  UP 40 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES AT OR BELOW 
  15 PERCENT. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP THIS
  AFTERNOON...AND CONTINUE UNTIL SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
757 
WWUS84 KAMA 120929 CCA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
328 AM CST SUN JAN 12 2014

TXZ011>013-016>018-122215-
/O.UPG.KAMA.FW.A.0001.140112T1800Z-140113T0000Z/
/O.COR.KAMA.FW.W.0001.140112T1800Z-140113T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
328 AM CST SUN JAN 12 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWESTERN AND SOUTH CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...DEAF 
  SMITH...RANDALL...ARMSTRONG. 

* WIND: 20 FOOT WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  UP 40 MPH. 

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES AT OR BELOW 
  15 PERCENT. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP THIS
  AFTERNOON...AND CONTINUE UNTIL SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS
OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE
RED FLAG CONDITIONS.

&&

$$

TXZ001-006>010-014-015-019-020-122215-
/O.NEW.KAMA.FW.W.0001.140112T1800Z-140113T0000Z/
DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-GRAY-WHEELER-
DONLEY-COLLINGSWORTH-
328 AM CST SUN JAN 12 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
AND CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...
  HUTCHINSON...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY...
  COLLINGSWORTH.

* WIND: 20 FOOT WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  UP 40 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES AT OR BELOW 
  15 PERCENT. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP THIS
  AFTERNOON...AND CONTINUE UNTIL SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
769 
WWUS84 KAMA 122142
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CST SUN JAN 12 2014

TXZ001-006>020-130000-
/O.CON.KAMA.FW.W.0001.000000T0000Z-140113T0000Z/
DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-
CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
COLLINGSWORTH-
342 PM CST SUN JAN 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWESTERN
AND SOUTH CENTRAL TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...CARSON...DEAF 
  SMITH...RANDALL...ARMSTRONG.

* WIND: 20 FOOT WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS 
  UP 40 MPH.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES AT OR BELOW 
  15 PERCENT.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL
  SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
283 
WWUS84 KAMA 122353
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
553 PM CST SUN JAN 12 2014

TXZ001-006>020-130100-
/O.EXP.KAMA.FW.W.0001.000000T0000Z-140113T0000Z/
DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-
CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
COLLINGSWORTH-
553 PM CST SUN JAN 12 2014

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWESTERN AND
SOUTH CENTRAL TEXAS PANHANDLE...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. 

CRITICAL FIRE WEATHER CONDITIONS ARE COMING TO AN END AS RELATIVE
HUMIDITIES RISE AND WINDS SUBSIDE.

$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 11, 11:18 PM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Jan 11, 11:18 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1118 PM CST SAT JAN 11 2014

.AVIATION...
SURFACE WINDS WILL TREND FROM SOUTH SOUTHWEST TO WEST
OVERNIGHT...WITH CIRRUS ADVANCING FROM THE NORTHWEST.  DEEPENING
SURFACE TROF WILL PROMOTE INCREASING WEST WINDS BEGINNING AROUND 16Z
SUNDAY.  BELIEVE THAT GUSTS TO 40 KT CAN BE ATTAINED AT KAMA DURING
THE AFTERNOON. AVIATION WEATHER WARNING IS BEING ISSUED FOR THIS
SCENARIO.  AT THIS TIME...WILL INCLUDE 6SM BLOWING DUST DURING THE
AFTERNOON.  IF DUST PLUMES ADVANCE TOWARD TERMINALS...MVFR
VISIBILITIES WILL NEED TO BE INCLUDED.  SURFACE WINDS SHOULD DIMINISH
AROUND 00Z TO 01Z MONDAY FOLLOWING COLD FRONTAL PASSAGE.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 1024 PM CST SAT JAN 11 2014/

DISCUSSION...
LATEST MODEL DATA INCREASE CONFIDENCE THAT SUNDAY WILL BE QUITE
WINDY. WE'VE BUMPED UP WIND SPEEDS FOR LOCATIONS WEST OF A BOISE
CITY TO CLAUDE LINE WHERE THE STRONGEST WINDS ARE EXPECTED. A WIND
ADVISORY MAY BE NECESSARY FOR SOME OF THESE LOCATIONS, AND A COUPLE
OF ISOLATED HIGH WIND GUSTS (58 MPH OR GREATER) CAN'T BE RULED OUT
WEST OF A DALHART TO AMARILLO LINE. HOWEVER, ONE CONCERN WE HAVE IS
THAT MID/HIGH CLOUDS WILL BE INCREASING DURING THE AFTERNOON,
POSSIBLY LIMITING MIXING AT PEAK HEATING. ADDITIONALLY, SOME BLOWING
DUST MAY SPREAD INTO THE AREA, AND EXPERIENCE HAS SHOWN THAT THIS
ALSO TENDS TO LIMIT MIXING. GIVEN THESE CONCERNS, WE ELECTED NOT TO
ISSUE ANY WIND HIGHLIGHTS AT THIS TIME.

REGARDING FIRE WEATHER FOR SUNDAY, MOST MODEL GUIDANCE CONTINUES TO
KEEP RELATIVE HUMIDITY VALUES AT OR ABOVE 15 PERCENT IN MOST
LOCATIONS, THEREBY RESULTING IN MOSTLY ELEVATED FIRE WEATHER
CONDITIONS. THE LOCATION WITH THE GREATEST POTENTIAL FOR 15 PERCENT
OR LOWER RELATIVE HUMIDITY VALUES MAY ACTUALLY BE ACROSS THE
SOUTHEASTERN TEXAS PANHANDLE WHERE THE WARMEST TEMPERATURES ARE
EXPECTED. HOWEVER, WE WILL COMMENT THAT MODELS TYPICALLY OVERESTIMATE
DEW POINTS (AND ASSOCIATED RELATIVE HUMIDITY VALUES) WHEN STRONG
WEST/WEST SOUTHWEST SURFACE WINDS ARE PRESENT. THEREFORE, WE'LL LET
THE FIRE WEATHER WATCH CONTINUE AND PASS ALONG CONCERNS ABOUT
WATCHING THE SOUTHEASTERN TEXAS PANHANDLE CLOSELY FOR CRITICAL FIRE
WEATHER POTENTIAL, TOO. METEOROLOGICAL CONDITIONS WILL BE FAVORABLE
FOR INITIAL ATTACK FIRE ACTIVITY. HOWEVER, ERC VALUES RANGE BETWEEN
45 AND 60 ACROSS THE AREA -- HIGHEST IN THE SOUTHWESTERN TEXAS
PANHANDLE. THESE VALUES FALL INTO THE 50-70TH PERCENTILE, MEANING
THAT FUEL MOISTURE IS NEAR TO SLIGHTLY BELOW NORMAL, PARTICULARLY IN
THE SOUTHWESTERN TEXAS PANHANDLE. BASED ON THIS DATA AND INTELLIGENCE
DATA FROM TFS, SIGNIFICANT FIRE POTENTIAL REMAINS LOW. NONETHELESS,
STRONG WINDS CAN COMPENSATE FOR THE FUELS AND WILL ONLY FURTHER DRY
OUT FINE FUELS ON SUNDAY, SO THERE IS SOME HEIGHTENED CONCERN FOR
FIRE WEATHER POTENTIAL. FURTHERMORE, MODEL DATA SHOW A MID-LEVEL
SPEED MAX INTERSECTING A BROAD 850 MB THERMAL RIDGE ACROSS THE
WESTERN/SOUTHWESTERN PANHANDLES, AND LOCAL RESEARCH SUGGESTS THESE
AREAS BE THE AREA MOST SUSCEPTIBLE TO FIRE ACTIVITY. IF FIRES START
ON SUNDAY, ANYONE INVOLVED WITH SUPPRESSION EFFORTS SHOULD ALSO BE
VERY MINDFUL OF THE COLD FRONT EXPECTED TO MOVE THROUGH THE AREA
SUNDAY AFTERNOON AND SUNDAY EVENING. CURRENT TIMING BRINGS THE FRONT
THROUGH GUYMON AND DALHART AROUND 4 PM AND AMARILLO AROUND 7 PM.

JACKSON

PREV DISCUSSION... /ISSUED 541 PM CST SAT JAN 11 2014/

AVIATION...
CLEAR SKY EXPECTED OVERNIGHT WITH NO VISIBILITY RESTRICTIONS
FORESEEN.  SOUTHERLY SURFACE WINDS WILL TREND TO SOUTHWEST AND
WEST OVERNIGHT.  WESTERLY SURFACE WINDS WILL COMMENCE GUSTING AROUND
16Z OR 17Z SUNDAY INTO THE 30 TO 40 KT RANGE.  AT THIS POINT...IT
APPEARS THAT SURFACE GUSTS WILL REMAIN JUST BELOW 40 KT AT KAMA...
PRECLUDING NEED FOR ISSUANCE OF AVIATION WEATHER WARNING.  WILL
CONTINUE TO EVALUATE.  CIRRUS WILL BE ONLY CLOUDS OF NOTE ON SUNDAY.
APART FROM ANY REDUCED VISIBILITIES IN BLOWING DUST...VFR FORECAST
CONTINUES NEXT 24 HOURS.

COCKRELL

PREV DISCUSSION... /ISSUED 247 PM CST SAT JAN 11 2014/

DISCUSSION...

WELL IT DOES NOT GET MUCH BETTER THAN THIS AS FAR AS A NICE WEATHER
WEEKEND FOR JANUARY HERE IN THE PANHANDLES AS TEMPERATURES ARE
APPROACHING AND EVEN SURPASSING THE 60 DEGREE MARK THIS AFTERNOON.

AN EVEN WARMER DAY IS ANTICIPATED ON SUNDAY ALTHOUGH GUSTY
SOUTHWESTERLY/WESTERLY WINDS WILL DEFINITELY BE NOTICEABLE. IN
FACT...THE SOUTHWESTERN PORTIONS OF THE TEXAS PANHANDLE COULD
APPROACH WIND ADVISORY CRITERIA (SUSTAINED 35MPH/GUSTS 40MPH) DURING
THE AFTERNOON HOURS. DECIDED TO HOLD OFF ON A WIND ADVISORY FOR NOW
AS CONFIDENCE IS SOMEWHAT LOW AS FAR AS THE HIGHEST WINDS SPEEDS AND
DURATION. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 60S AREA
WIDE WITH A FEW 70S EXPECTED ACROSS THE FAR SOUTH.

THE UPPER TROUGH WILL LIFT OUT OF THE AREA SUNDAY NIGHT AS A WEAK
COLD FRONT MOVES SOUTH ACROSS THE FORECAST AREA. FRONTAL PASSAGE WILL
BE A DRY ONE EVEN THOUGH A FEW SHORT RANGE MODELS DO SPIT OUT VERY
LIGHT QPF ACROSS THE NORTH. WITH THAT SAID...NOT COMPLETELY RULING
OUT SOME FLURRIES ACROSS THE FAR NORTHWEST BUT NOTHING TO REALLY
WORRY ABOUT AT THIS POINT. LOW TEMPERATURES WILL FALL INTO THE 20S
AREA WIDE.

THE THEME FOR THE WORK WEEK WILL BE DRY CONDITIONS AND ABOVE NORMAL
TEMPERATURES GENERALLY SPEAKING FOR THE ENTIRE AREA. NORTHWEST FLOW
ALOFT WILL BE THE PREDOMINATE WEATHER PATTERN DURING THIS TIME FRAME
WITH THE ONLY REAL FORECAST CHALLENGE BEING THE TIMING OF A COLD
FRONT THURSDAY/THURSDAY NIGHT WHICH COULD PLAY HAVOC ON THURSDAY
AFTERNOON HIGH TEMPERATURES. FOR THE FIRST HALF OF THE WORK
WEEK...HIGHS AROUND 60 DEGREES AND MOSTLY SUNNY SKIES WILL BE
THE GENERAL RULE. BY THE END OF THE WEEK...COOLER TEMPERATURES CAN BE
EXPECTED FRIDAY WITH A QUICK REBOUND BY NEXT WEEKEND EXPECTED.

KNS

FIRE WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON FOR THE
SOUTHWESTERN AND SOUTH CENTRAL TEXAS PANHANDLE AS ELEVATED TO
POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS DEVELOP.  STRONG
DOWNSLOPING WINDS IN ADVANCE OF A WEAK FRONTAL PASSAGE AND RELATIVE
HUMIDITY VALUES BELOW 20 PERCENT COMBINED WITH MARGINALLY DRY FUELS
AND ABOVE NORMAL TEMPERATURES SUGGEST A LOW END RED FLAG EVENT MAY
OCCUR SUNDAY AFTERNOON.

FOR MONDAY THROUGH WEDNESDAY...NO SIGNIFICANT FIRE WEATHER CONCERNS
ARE ANTICIPATED AT THIS TIME AS LIGHTER WINDS CAN BE EXPECTED.

KNS

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...DEAF SMITH...OLDHAM...POTTER...RANDALL.

OK...NONE.

&&

03/13
Hazardous weather outlook, Jan 12, 3:15 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
315 AM CST SUN JAN 12 2014

OKZ001>003-TXZ001>020-122200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
315 AM CST SUN JAN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE TEXAS PANHANDLE THIS
AFTERNOON AND EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH COMBINED WITH
RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS ARE
POSSIBLE OVER THE OKLAHOMA PANHANDLE AND THE NORTH CENTRAL AND
NORTHWESTERN TEXAS PANHANDLE DUE TO THE COMBINATION OF SOUTHWEST
WINDS OF 20 TO 25 MPH AND RELATIVE HUMIDITIES OF 15 TO 20 PERCENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

CLK

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.